MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ANGIOJET AVX; CATHETER, EMBOLECTOMY

BOSTON SCIENTIFIC CORPORATION ANGIOJET AVX; CATHETER, EMBOLECTOMY
Model Number 45026
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Device evaluated by mfr: the pump assembly, effluent/supply line, shaft, tip, piston, and spike line were visually inspected.Blood was present inside the device and almost 100 ml of blood in the attached waste bag, when received.The introducer sheath was received on the distal shaft of the catheter and was able to be removed with no issues.There was no guidewire stuck in the angiojet device or returned for analysis.Visual examination of the device revealed that there were numerous kinks throughout the shaft of the device.The distal shaft of the catheter was stretched and buckled from the proximal to distal markerbands.Microscopic examination revealed that the hypotube was separated from the jet body.Functional testing with a test guidewire was not possible due to the damage of the distal shaft.Inspection of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported that the catheter became stuck on the guidewire.An angiojet avx catheter was selected for a fistulagram in the brachial artery.After a long pass, the catheter became stuck on the unspecified guidewire.The catheter and the guidewire were pulled out together.The artery was re-wired and another of the same catheter was used to successfully complete the procedure.There were no patient complications reported.

Brand Name
ANGIOJET AVX
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8712237
Report Number2134265-2019-07094
Device Sequence Number2446327
Product Code DXE
UDI-Device Identifier08714729889045
UDI-Public08714729889045
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K133629
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2021
Device Model Number45026
Device Catalogue Number45026
Device Lot Number0023819556
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2019
Initial Report FDA Received Date06/19/2019
Patient Sequence Number1